MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ LYSE WASH ASSISTANT; STATION, PIPETTING DILUTING CLINICAL USE

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ LYSE WASH ASSISTANT; STATION, PIPETTING DILUTING CLINICAL USE
Catalog Number 337146
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: na.E.1.Initial reporter phone#: (b)(6).H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that erroneous results were observed on patient samples during use with the bd facs¿ lyse wash assistant.The following information was provided by the initial reporter: 1.Are there erroneous results on patient samples from diagnostic test? (if yes or unknown, go to question #2.If no, no further questions required.): yes.2.Was there any delay of treatment due to the issue (go to question #3): no.3.If patient samples were re-drawn, was there any change or delay of treatment? (go to question #4.): no.4.Was there any physical harm/injury to the patient due to the issue (if yes or unknown, go to question #5.If no, no further questions required): no.We analyzed two of the three ¿pirs¿- lwas: k33714600282 [(b)(6)], sn (b)(6).[8840757].Also lwa with sn (b)(6) [(b)(6)] was analyzed as a reference for carryover.It was not possible to check also lwa k33714600630, it should be tested.All three lwas were checked for carry over and also for cell loss, using stained whole blood.Carryover off all checked systems was lower than 50 ppm, meet specification.Selective cell loss could not be detected with lysed whole blood in all three systems.Selective loss of monocytes/lymphocytes during preparation (duo-lyse with wash) pir3011628.
 
Event or Problem Description
It was reported that erroneous results were observed on patient samples during use with the bd facs¿ lyse wash assistant.The following information was provided by the initial reporter: 1.Are there erroneous results on patient samples from diagnostic test? (if yes or unknown, go to question #2.If no, no further questions required.): yes.2.Was there any delay of treatment due to the issue (go to question #3): no.3.If patient samples were re-drawn, was there any change or delay of treatment? (go to question #4.): no.4.Was there any physical harm/injury to the patient due to the issue (if yes or unknown, go to question #5.If no, no further questions required): no.We analyzed two of the three ¿pirs¿- lwas: (b)(6) [pr (b)(4)], sn (b)(6) [(b)(4)].Also lwa with sn (b)(6) [pr (b)(4)] was analyzed as a reference for carryover.It was not possible to check also lwa (b)(6), it should be tested.All three lwas were checked for carry over and also for cell loss, using stained whole blood.Carryover off all checked systems was lower than 50 ppm, meet specification.Selective cell loss could not be detected with lysed whole blood in all three systems.Selective loss of monocytes/lymphocytes during preparation (duo-lyse with wash) (b)(4).
 
Additional Manufacturer Narrative
The following correction should be applied to the initial mdr: g.4.Date received by manufacturer: 2023-09-05 the following fields have been updated: g.1.Reporting office: (b)(6) g.2.Reporting office contact: (b)(6) g.4.Manufacturing site contact: (b)(6).H.6.Investigation summary: the customer reported a complaint regarding selective loss of monocytes/lymphocytes during preparation.Based on the investigation results, complaint was not confirmed, and the potential cause could not be determined.The field service representative (fsr) performed a service visit.The instrument was checked, and carryover protocol was performed.No cell loss was detected.It was confirmed that the device was working within specifications.Although the instrument was used for diagnostic testing, the issue was identified and resolved before the patient sample results were used for any diagnosis or treatment.Neither the customer nor any patients were harmed due to this issue.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.

Brand Name
BD FACS¿ LYSE WASH ASSISTANT
Common Device Name
STATION, PIPETTING DILUTING CLINICAL USE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
fahmy razak - mdr
2350 qume drive
san jose, CA 95131
4089542435
MDR Report Key17861700
Report Number2916837-2023-00188
Device Sequence Number6073598
Product Code JQW
UDI-Device Identifier00382903371464
UDI-Public00382903371464
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number337146
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown